MAUDE Adverse Event Report: CARDINAL HEALTH MONOJCT 35ML SYR L-LOCK; SYRINGE, PISTON

CARDINAL HEALTH MONOJCT 35ML SYR L-LOCK; SYRINGE, PISTON
Model Number 1183500777
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that monoject 35ml syringes are an option that is allowed in their carefusion syringe infusion pumps.They stock both covidien monoject 35ml and cardinal monoject 35ml.Neonatal intensive care nurses recognized that the cardinal version was slightly different, and when both syringes were pulled back to the same value, the plunger of the cardinal brand syringe was extended further.This causes the pump to overestimate how much medication is left in the syringe.In addition, this mismatch is likely causing erroneous doses to be administered (if the barrel size is different on the inside).While this may be irrelevant in majority of patient care situations, it is very concerning in populations that are receiving very small doses, like their neonates.
 
Additional Manufacturer Narrative
The reported issue has been confirmed and a capa-crp-03163 has been initiated to further investigate.In addition, the reported device is part of a recall, event-2023-05729/res 93075.Please refer to the recall for additional details.
 
Additional Manufacturer Narrative
After a thorough review of the information received from the customer, it has been determined that this reported event does not meet the criteria for reporting as a serious injury and this report was filed in error.There was no patient harm, medical intervention, or details reported by the customer which indicate the patient was in substantial risk of a serious injury at the time of the event.If additional details are received, the reportability decision shall be re-evaluated.

Brand Name
MONOJCT 35ML SYR L-LOCK
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key17732674
Report Number1282497-2023-10791
Device Sequence Number6542981
Product Code FMF
UDI-Device Identifier10192253034691
UDI-Public10192253034691
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1183500777
Device Catalogue Number1183500777
Device Lot Number221201
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer09/05/2023
09/05/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date02/12/2024
03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown